MAUDE Adverse Event Report: ARTHREX, INC. 90 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 90 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURG INSTR
Model Number 90 DEG CURVE LEFT, QUICKPASS LASSO
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.As no further investigation was able to be performed no change in harm was identified.
 
Event or Problem Description
On 03/07/2022, it was reported by a sales representative via sems that qty.2 of an ar-6068-90l 90°, curve, left, quickpass lasso had an issue.The surgeon was performing a posterior labral repair of a right shoulder on (b)(6) 2022.A 90 curve left quickpass lasso was opened to pass sutures in the 6 o'clock position.Out of the package, the scrub tech tried to expel the nitinol guide wire, but it would not come out the tip.The scrub tech then took the nitinol guide wire out of the passer and tried to load the passer again, but again it would not expel out of the tip.After numerous attempts, a second 90 degree curve left quickpass lasso was opened.This lasso had a small amount of nitinol guide wire hanging out the tip, so this was pulled through the tip completely and tried to reload it but the passer once again did not expel the suture.The case was completed successfully by using a conmed spectrum.This was discovered during the unboxing of the complaint device with no case/patient involvement.

Brand Name
90 DEG CURVE LEFT, QUICKPASS LASSO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19385260
Report Number1220246-2024-03765
Device Sequence Number6913994
Product Code LXH
UDI-Device Identifier00888867038950
UDI-Public00888867038950
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number90 DEG CURVE LEFT, QUICKPASS LASSO
Device Catalogue NumberAR-6068-90L
Device Lot Number1274116122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown